Thunderstorm Wind, Ziebach
- When
- July 23, 11:28 PM MST
- Where
- Ziebach County, 13 mi W of Cherry Creek
- Measured
- 54 kt (62 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.600, -101.767
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 23, 8:58 PM MST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 958 PM MDT MON JUL 23 2001 WL UPDATE ZNS TO REMOVE WATCH. OTHERWISE...NEW ETA IS COMING IN LIKE 18Z RUN WITH HEAVIEST PRECIP IN FAR NRN ZNS AS STRONG S/W DVLPS OVR NE WY AND MOVES E ACRS NRN SD/SRN ND. WL GO WITH NUMEROUS SHWRS AND TSMS ACROSS THIS AREA. MAINLY ISOLD TO WDLY SCT SHWRS AND TSMS ELSEWHERE. DOES NOT LK LIKE AN ALL NIGHT EVENT ACRS WRN SD AS PREVIOUSLY THOUGHT AS THETA-E ADV NOT TOO IMPRESSIVE AFT 06Z AND MUCH OF SRN ANS UNDER NVA. WL HAVE TO WATCH NEXT CPLE OF HRS OVR NRN CAMPBELL COUNTY AND CROOK COUNTY FOR CHANCE OF FLOODING WITH SLOW MVG STORMS THAT CONTINUE HIN THAT AREA NOW. .UNR...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
909 PM MDT MON JUL 23 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 9 SW CHEYENNE CROSSING SD 1 INCH HAIL
07/23/01 LAWRENCE REPORTED BY PUBLIC.
0725 PM 10 NE WESTON WY .75 INCH HAIL
07/23/01 CAMPBELL REPORTED BY PUBLIC.
0710 PM DEVILS TOWER WY .88 INCH HAIL
07/23/01 CROOK REPORTED BY STORM
SPOTTER.
0725 PM RECLUSE WY 1.75 INCH HAIL
07/23/01 CAMPBELL REPORTED BY COOPERATIVE
OBSERVER.
0730 PM 11 NW RECLUSE WY 60 MPH TSTM GUST
07/23/01 CAMPBELL REPORTED BY COOPERATIVE
OBSERVER.
0800 PM 18 N RECLUSE WY 1.75 INCH HAIL
07/23/01 CAMPBELL REPORTED BY STORM
SPOTTER.
0800 PM 11 NW RECLUSE WY 1.75 INCH HAIL
07/23/01 CAMPBELL REPORTED BY COOPERATIVE
OBSERVER.
0850 PM NEW HAVEN WY 60 MPH TSTM GUST
07/23/01 CROOK REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
931 PM MDT MON JUL 23 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 11 NW RECLUSE WY FLOOD
07/23/01 CAMPBELL REPORTED BY COOPERATIVE
OBSERVER. 1 INCH OF
RAIN, SOME FLOODING ONR
BITTER CREEK. 1 ROAD
WASHED OUT.SDZ024-025-027>029-041-WYZ054>058-240430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1000 PM MDT MON JUL 23 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 616 HAS EXPIRED FOR NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS MUCH OF NORTHWEST SOUTH DAKOTA...THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SCATTERED THUNDERSTORMS WILL CONTINUaE TO MOVE ACROSS THE AREA THROUGH THE REMAINDER OF THE NEXT SEVERAL HOURS. &&
The Rapid City radar (KUDX), 100 km away, was scanning. The volume nearest the first event began at 06:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260918.